Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 24, 2023, 7:16 PM CDT for Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2023, 7:16 PM CDT (00:16 UTC)
- Expired
- Mar 24, 2023, 7:42 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Mississippi County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 62 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WFUS54 KMEG 250016
TORMEG
ARC093-TNC097-250100-
/O.NEW.KMEG.TO.W.0024.230325T0016Z-230325T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
716 PM CDT Fri Mar 24 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Central Mississippi County in eastern Arkansas...
Central Lauderdale County in west Tennessee...
* Until 800 PM CDT.
* At 716 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Osceola, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Blytheville, Ripley, Osceola, Luxora, Keiser, Fort Pillow State
Park, Burdette, Fulton, Ashport, Ft Pillow, Victoria, Barr,
Eastview, Barfield, Driver, O'Donnell Bend, Grider, Tomato,
Tuckertown and Rosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3599 8972 3597 8972 3592 8965 3590 8965
3591 8964 3592 8964 3592 8963 3577 8947
3556 9001 3571 9014 3600 8975 3600 8973
TIME...MOT...LOC 0016Z 234DEG 40KT 3567 9002
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
060
WWUS54 KMEG 250031
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
731 PM CDT Fri Mar 24 2023
ARC093-TNC097-250100-
/O.CON.KMEG.TO.W.0024.000000T0000Z-230325T0100Z/
Mississippi AR-Lauderdale TN-
731 PM CDT Fri Mar 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN MISSISSIPPI AND CENTRAL LAUDERDALE COUNTIES...
At 731 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ashport, or near Luxora, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Blytheville, Ripley, Osceola, Luxora, Fort Pillow State Park,
Burdette, Ashport, Ft Pillow, Barr, Barfield, O'Donnell Bend, Tomato,
Tuckertown, Rosa, Luckett, Burton, Flippin, Keyes Port, Hickman and
Lens Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3599 8972 3597 8972 3592 8965 3590 8965
3591 8964 3592 8964 3592 8963 3577 8947
3562 8986 3579 9004 3600 8975 3600 8973
TIME...MOT...LOC 0031Z 238DEG 41KT 3575 8983
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$272
WWUS54 KMEG 250042
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
742 PM CDT Fri Mar 24 2023
ARC093-TNC097-250052-
/O.CAN.KMEG.TO.W.0024.000000T0000Z-230325T0100Z/
Mississippi AR-Lauderdale TN-
742 PM CDT Fri Mar 24 2023
...THE TORNADO WARNING FOR NORTHEASTERN MISSISSIPPI AND CENTRAL
LAUDERDALE COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and west Tennessee.
LAT...LON 3599 8972 3597 8972 3592 8965 3590 8965
3591 8964 3592 8964 3592 8963 3577 8947
3562 8986 3579 9004 3600 8975 3600 8973
TIME...MOT...LOC 0041Z 234DEG 40KT 3583 8970
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 24, 6:16 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 24, 6:16 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Memphis TN
616 PM CDT Fri Mar 24 2023
...New AVIATION...
.SYNOPSIS...
Issued at 245 PM CDT Fri Mar 24 2023
A low pressure system and associated frontal boundaries are
the root cause of severe weather impacts for the Mid-South to begin
this afternoon. All severe weather hazards are expected as the
system treks east across the region. This quick moving system is
anticipated to exit the region by midnight. A mostly dry weekend is
on tap, with a small chance of showers and isolated thunderstorms on
Saturday afternoon near the Tennessee River valley and again on Sunday
evening across northeast Mississippi. Above normal temperatures
this week and a high pressure system will allot for dry weather
until a late week system approaches.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 245 PM CDT Fri Mar 24 2023
Favorable conditions across the Mid-South today for
severe weather and all associated hazards. Tornadoes, damaging wind
gusts, flash and areal flooding, and hail are all threats today. The
highest threat of severe thunderstorms is across northwest
Mississippi into far northwest Tennessee. Flooding is most likely in
northwest Tennessee, the Missouri Bootheel, and northeast Arkansas.
Low pressure near the OK/AR border will track northeast along a
current stalled frontal boundary. A mid-level trough will push the
stalled boundary across the region making conditions more
favorable across the Delta region tonight. CAPE values, moisture,
shear, and warm temperatures are allowing more favorable
conditions for discrete cell development ahead of the main line.
If these discrete cells can form in the warm sector, strong
tornadoes are possible. The tornado threat will continue as there
could be embedded tornadoes in the line along with damaging winds.
A Tornado Watch will likely be issued this afternoon. Gusty
southerly winds will support a Wind Advisory until 3am Saturday.
This system should make its exit by midnight tonight and result in a
mainly dry weekend. A lingering cell or two may cause some showers
and an isolated thunderstorm in the northeast corner of west
Tennessee tomorrow afternoon. An active subtropical jet creates a
chance of showers, mostly in the southern portion of northeast
Mississippi, Sunday evening. There may be an isolated thunderstorm
associated with these showers, but severe threat is limited.
The remaining portion of the Mid-South will be warm and dry until late
week as high pressure settles into the region. Above normal
temperatures expected this week with highs mainly in the 60s and
70s with lows in the upper 40s and 50s. Our next chance of rain
appears to come late week.
DNM
&&
.AVIATION...
(00Z TAFS)
Issued at 608 PM CDT Fri Mar 24 2023
Showers and thunderstorms are moving across the area and will
affect sites west to east. Cigs and vsbys will lower and we will
see IFR conditions in the thunderstorms and heavier showers.
Conditions should improve to VFR through the early morning with
low cigs moving in behind the cold front for several hours. By
tomorrow mid morning, conditions everywhere should be VFR. Wind
is quite variable depending on the site. In general, wind should
be southerly 15-20kts with occasional gusts to 30kts possible.
Wind should relax for a short time overnight before picking back
up in the morning and veering WNW by the end of the TAF cycle.
SMW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Saturday morning for ARZ009-018-026>028-035.
Wind Advisory until 3 AM CDT Saturday for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Saturday morning for MOZ113-115.
Wind Advisory until 3 AM CDT Saturday for MOZ113-115.
MS...Wind Advisory until 3 AM CDT Saturday for MSZ001>017-020>024.
TN...Flood Watch through Saturday morning for TNZ001>003-019.
Wind Advisory until 3 AM CDT Saturday for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...DNM
AVIATION...SMWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:07 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 38 min |
| Mar 24, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 34 min |
| Mar 24, 7:38 PM CDT | River Flood Advisory | MEG | Mississippi | 12 days |
| Mar 24, 7:39 PM CDT | Areal Flood Advisory | MEG | Crittenden | 3 hr |
| Mar 24, 7:43 PM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| Mar 24, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 48 min |
| Mar 24, 8:16 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 24, 8:22 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, McNairy and 1 more | 38 min |
| Mar 24, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 48 min |
| Mar 24, 9:13 PM CDT | Flash Flood Warning | MEG | Obion, Weakley | 3 hr |
| Mar 24, 9:36 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 83 min |
| Mar 24, 9:43 PM CDT | Flash Flood Warning | MEG | Henry, Weakley | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2023Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.